Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 15, 2011, 8:13 PM CDT for Marion County, Winston County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 15, 2011, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2907 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
044
WWUS84 KBMX 160113
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT WED JUN 15 2011
ALZ011-012-014-160200-
LAMAR AL-MARION AL-WINSTON AL-
813 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...MARION AND NORTHERN
LAMAR COUNTIES UNTIL 900 PM CDT...
AT 810 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
WIND GUSTS ALONG A LINE EXTENDING FROM NEEDMORE TO TREMONT...AND
MOVING SOUTHEAST AT 35 MPH. THE GUSTY WINDS ARE FROM THUNDERSTORMS
ACROSS NORTH ALABAMA THAT DEVELOPED EARLIER.
WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED.
LOCATIONS IN OR NEAR THE PATH OF THESE WIND GUSTS INCLUDE...
HALEYVILLE...
HAMILTON...
LYNN...
ARLEY...
WINFIELD...
&&
LAT...LON 3432 8818 3430 8712 3399 8712 3401 8717
3399 8720 3400 8722 3400 8764 3392 8764
3393 8795 3391 8823
TIME...MOT...LOC 0111Z 315DEG 30KT 3431 8762 3426 8827
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:26 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 15, 6:26 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CDT WED JUN 15 2011 .UPDATE...FOR 00Z AVIATION. && .DISCUSSION... UPPER LEVEL SHORT WAVE CONTINUES TO MOVE ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. THIS IS PROVIDING ENOUGH INSTABILITY TO PRODUCE SOME FAIRLY STRONG STORMS IN THAT AREA. ALTHOUGH THE STEERING CURRENT WILL KEEP MOST OF THE PRECIPITATION AWAY FROM CENTRAL ALABAMA...OUTFLOW BOUNDARIES COULD HELP TRIGGER THUNDERSTORMS ACROSS OUR AREA. WE ALREADY ARE SEEING ACTIVITY MOVING INTO OUR EXTREME NORTHEAST ZONES. EXPECT FOR COVERAGE TO INCREASE FOR THE NEXT SEVERAL HOURS...ESPECIALLY NOW THAT MOST AREAS ARE REACHING PEAK HEATING. ATMOSPHERIC CONDITIONS ARE FAVORING LARGE HAIL AND STRONG DAMAGING WINDS WITH THESE STORMS. MODELS ARE HINTING AT CONTINUED DEVELOPMENT THIS EVENING. NAM12 HAS BEEN THE MODEL OF CHOICE LATELY AS IT APPEARS TO BE HAVING A BETTER HANDLE ON THIS PATTERN. EXPECT FOR THUNDERSTORM ACTIVITY TO CONTINUE AT LEAST THROUGH MIDNIGHT TONIGHT. ONCE THIS UPPER LEVEL SHORT WAVE MOVES THROUGH...NORTHWEST FLOW ALOFT WILL RETURN THROUGH LATE WEEK. AS A RESULT...THE FORECAST AREA WILL BE EXPOSED TO ANY MCS THAT MOVES ALONG THIS FLOW. AS A RESULT...EXPECT RAIN COVERAGE TO RANGE BETWEEN ISOLATED TO SCATTERED. TEMPERATURES WISE...BIAS CORRECTED METMOS GUIDANCE HAS BEEN DOING BETTER FOR THE OVERNIGHT PERIOD...WHERE AS THE BIAS CORRECTED MAVMOS BEEN BETTER DURING THE DAY TIME. AS A RESULT...WILL CONTINUE THIS TREND FOR AT LEAST THE NEXT 4 PERIODS. UPPER LEVEL HIGH PRESSURE RIDGE WILL BEGIN TO MOVE IN DURING THE LATTER HALF OF THE WEEKEND AND ESTABLISH ITSELF ACROSS THE AREA BY EARLY NEXT WEEK. AS A RESULT...DRY PATTERN RETURNS NEXT WEEK ALONG WITH MUCH WARMER TEMPERATURES. EXPECT FOR THEM TO BE RUNNING WELL ABOVE NORMAL AREA WIDE. && .AVIATION...00Z TAF DISCUSSION. MODELS HAVE PERFORMED POORLY OVER THE PAST 24 HOURS WITH RESPECT TO THE LOCATION OF THE HEAVIEST CONVECTION IN THE SOUTHEAST. THEY CONTINUE TO SHOW SOME DEVELOPMENT POSSIBLE THROUGH THE EVENING HOURS AS A SHORTWAVE APPROACHES FROM THE WEST. WITH CURRENT CONVECTIVE AREA SHOWING LITTLE TO NO SIGNS OF PUSHING SOUTHWARD INTO CENTRAL ALABAMA...WILL GO WITH THE IDEA THAT CONDITIONS WILL REMAIN VFR THROUGH THE OVERNIGHT. OF COURSE IF CONDITIONS BEGIN TO CHANGE...THEN AMENDMENTS WILL BE MADE. WINDS SOUTHWEST AT 5 TO 10 KTS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 10/88
Hazardous weather outlook, Jun 15, 7:15 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT WED JUN 15 2011 ALZ011>015-017>050-170016- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 715 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH 10 PM FOR AREAS GENERALLY NORTH OF A LINE FROM ALICEVILLE TO TUSCALOOSA T0 ALABASTER TO WEDOWEE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 50 TO 70 MPH...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MUCH LESSER CONFIDENCE EXIST SOUTH AS DRIER AIR AND LESSER LIFT ARE IN PLACE. BUT IF STORMS CAN DEVELOP SOUTH...THERE IS SOME POTENTIAL FOR THESE STORMS TO BECOME MARGINALLY SEVERE...WITH GUSTY WINDS AND HAIL. ANY STORMS THAT DEVELOP ARE EXPECTED TO SLOWLY LOSE INTENSITY BY AROUND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY FOR PARTS OF CENTRAL ALABAMA THIS EVENING.
In the hours before
Local storm report, Jun 15, 3:06 PM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 3 NW CEDAR BLUFF 34.25N 85.63W
06/15/2011 E1.75 INCH CHEROKEE AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED ALONG COUNTY ROAD 82.
&&
SUNGERLocal storm report, Jun 15, 3:09 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 2 NW CEDAR BLUFF 34.24N 85.62W
06/15/2011 E1.00 INCH CHEROKEE AL BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED ON COUNTY ROAD 44.
&&
SUNGERSpecial weather statement, Jun 15, 3:16 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUN 15 2011
ALZ020-152100-
CHEROKEE AL-
316 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 400
PM CDT...
AT 311 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TENNALA...OR NEAR CENTRE...MOVING NORTHEAST AT 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CEDAR BLUFF...
MOSHAT...
WEISS LAKE...
GAYLESVILLE...
HOWELLS CROSSROADS...
&&
LAT...LON 3435 8547 3406 8541 3399 8570 3416 8580
3438 8548
TIME...MOT...LOC 2016Z 243DEG 28KT 3412 8565
27Special weather statement, Jun 15, 4:17 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT WED JUN 15 2011
ALZ020-152200-
CHEROKEE AL-
417 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 500 PM CDT...
AT 415 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MOSHAT...OR 7 MILES SOUTHEAST OF CENTRE...MOVING
EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HOWELLS CROSSROADS...
&&
LAT...LON 3412 8543 3411 8542 3399 8540 3397 8540
3397 8569 3417 8569 3421 8544
TIME...MOT...LOC 2117Z 264DEG 30KT 3409 8557
08Local storm report, Jun 15, 4:32 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 12 ESE CENTRE 34.09N 85.48W
06/15/2011 E1.00 INCH CHEROKEE AL TRAINED SPOTTER
QUARTER SIZE HAIL IN THE COMMUNITY OF FORNEY.
&&
DSSpecial weather statement, Jun 15, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 PM CDT WED JUN 15 2011
ALZ011-012-014-160200-
LAMAR AL-MARION AL-WINSTON AL-
813 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...MARION AND NORTHERN
LAMAR COUNTIES UNTIL 900 PM CDT...
AT 810 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
WIND GUSTS ALONG A LINE EXTENDING FROM NEEDMORE TO TREMONT...AND
MOVING SOUTHEAST AT 35 MPH. THE GUSTY WINDS ARE FROM THUNDERSTORMS
ACROSS NORTH ALABAMA THAT DEVELOPED EARLIER.
WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED.
LOCATIONS IN OR NEAR THE PATH OF THESE WIND GUSTS INCLUDE...
HALEYVILLE...
HAMILTON...
LYNN...
ARLEY...
WINFIELD...
&&
LAT...LON 3432 8818 3430 8712 3399 8712 3401 8717
3399 8720 3400 8722 3400 8764 3392 8764
3393 8795 3391 8823
TIME...MOT...LOC 0111Z 315DEG 30KT 3431 8762 3426 8827
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:34 PM CDT | Special Weather Statement | BMX | Cleburne | 26 min |
| Jun 15, 8:40 PM CDT | Special Weather Statement | BMX | Cherokee | 50 min |
| Jun 15, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 46 min |
| Jun 15, 9:38 PM CDT | Special Weather Statement | BMX | DeKalb | 37 min |
| Jun 15, 10:09 PM CDT | Special Weather Statement | BMX | St. Clair | 36 min |
| Jun 15, 10:13 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne | 32 min |
| Jun 15, 10:16 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 29 min |
| Jun 15, 10:44 PM CDT | Special Weather Statement | BMX | St. Clair | 46 min |
| Jun 15, 10:50 PM CDT | Special Weather Statement | BMX | Marion | 40 min |
| Jun 15, 10:59 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
| Jun 15, 11:13 PM CDT | Special Weather Statement | BMX | Russell | 47 min |
| Jun 16, 8:29 AM CDT | Special Weather Statement | BMX | Autauga | 46 min |
| Jun 16, 9:12 AM CDT | Special Weather Statement | BMX | Elmore | 48 min |
| Jun 16, 9:52 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 38 min |
| Jun 16, 10:17 AM CDT | Special Weather Statement | BMX | Elmore | 43 min |
| Jun 16, 10:26 AM CDT | Special Weather Statement | BMX | Lee | 49 min |
| Jun 16, 10:28 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 47 min |
| Jun 16, 11:19 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 41 min |
| Jun 16, 11:55 AM CDT | Special Weather Statement | BMX | Russell | 50 min |
| Jun 16, 12:10 PM CDT | Special Weather Statement | BMX | Choctaw | 35 min |
| Jun 16, 1:07 PM CDT | Special Weather Statement | BMX | Sumter | 38 min |
| Jun 16, 2:12 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 48 min |
| Jun 16, 5:57 PM CDT | Special Weather Statement | BMX | Barbour | 48 min |
| Jun 16, 6:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.